FAQ Members Login

The worry has begun...

Post a reply

:
In an effort to prevent automatic submissions, we require that you enter both of the words displayed into the text field underneath.
Smilies
:D :) ;) :( :o :shock: :? 8-) :lol: :x :P :oops: :cry: :evil: :twisted: :roll: :!: :?: :idea: :arrow: :| :mrgreen: :geek: :ugeek:
BBCode is ON
[img] is ON
[flash] is OFF
[url] is ON
Smilies are ON
Topic review
   

If you wish to attach one or more files enter the details below.

Expand view Topic review: The worry has begun...

Re : The worry has begun...

Post by laura » Mon Jan 19, 2004 04:52 am

You know, our little Anne, the executive directior did mention that people had to feel around for their right dosage for the atenolol- she herself, if I remember correctly, by the time all was said and done- was on 1/4 tablet(of the 50 mg tablets)!
Just food for thought, honey. Who knows, it could work for you well enough to keep that pulse lowered, while not being enough to worry your doc about IUGR. Good luck and tell us what the doc says!

Laura-28
DH Jack-31
Allicia 5-13-98 (35 weeks-pre-e)
Camille 4-17-03 (36 weeks- htn and oligo)
http://www.babiesonline.com/babies/c/camilleandallie/

Re : The worry has begun...

Post by evansmom » Mon Jan 19, 2004 04:44 am

Hi all ! I just wanted to clarify something so people don't think my OB is totally nuts!! I know w/BP meds there is usually a tapering off, but I was on the lowest dosage there is of my particular med. From what I understand, the usual dosage for atenolol for HBP is 50 - 100 mg. I take 25 mg, which is the lowest. I guess thats why my ob figured, if its lower than the recommended dosage, I probably don't need it. I think that when my heart rate goes up, so does my bp. The low dose of atenolol is enough to keep both in check (this is my theory - Im no MD!). But I took your advice and left my ob a message to call me when he's in tomorrow. Maybe on such a low dose of meds and w/ careful monitoring as Laura said, I can keep it under control. Thanks so much for your care and concern -- I will keep you updated!

Lauren 27
DH Jeff
Evan 12-9-01
EDD 7-11-04

Re : The worry has begun...

Post by sweetiesuzy » Mon Jan 19, 2004 01:12 am

Lauren,
So sorry to hear about how you are feeling! I agree with Laura in that maybe you were starting to have the second trimester dip in blood pressure. So hard to say why they took you off a med you have been taking long term. Usually you have to taper off these types of meds to let your body adjust. It sounds like your body is saying WHAT HAVE YOU DONE TO ME!
I hope you start to feel better or you are able to go back on your med.
Keep us posted.
Hugs,
Suzanna

DS 3/25/95
DD 10/26/01 stillbirth
DS 12/30/02
AND ~ Peanut edd 8/6/04

Re : The worry has begun...

Post by laura » Mon Jan 19, 2004 11:45 am

Lauren- I know exactly the feeling you're talking about! I'm so sorry you're feeling badly. I wonder if your doc was taking into account the fact that pregnant women, --even pregnant women with C htn-- will have a dip in their blood pressure during the second trimester, which will then rise again near the third to prepregnancy levels.

I'd call the doc's office and tell them how you're feeling, and maybe as a nod to your new lows, just reduce your dosage. If your doc is really worried about iugr, he can schedule serial ultrasounds for growth, and reduce your dose at the first sign of slowing.

Hang in there!

Laura-28
DH Jack-31
Allicia 5-13-98 (35 weeks-pre-e)
Camille 4-17-03 (36 weeks- htn and oligo)
http://www.babiesonline.com/babies/c/camilleandallie/

The worry has begun...

Post by evansmom » Mon Jan 19, 2004 11:23 am

I'm into week 15 with pregnancy #2. A little history with pregnancy #1: At 29 weeks my bp shot up to 170/100. I was put on Aldomet and bed rest. Athough I never had true pe, I did swell severely, and had hyperreflexia. My son was born healthy @ 37 1/2 weeks. I was given Mag sulfate during labor, and my bp was ok until the 3rd day postpartum where I shot up to 180/100. I left the hospital on meds. At my 6 week and 3 month checkup, my bp was still high, so my ob sent me to my internist who diagnosed chronic HBP. It has been well controlled on a very low dose of atenolol for the past 2 years. With this pregnancy, I was on the atenolol until 10 days ago. My bp @ the doctor's office was 100/60. He said I'm on such a low dose of meds that I probably don't need it, so stop taking it (since some studies have linked atenolol to IUGR in the 2nd & 3rd trimesters). Now I feel LOUSY. My heart pounds all the time and my bp has gone up to the high 130s/low 140s when Im not resting (my diastolic has been ok -80 or lower). I'm starting to get that familiar dread that all is not going to be okay. Last pregnancy, I was so worried all the time I developed Post Partum depression and anxiety that had to be treated with meds. I find myself afraid to exert myself and constantly checking for symptoms of PE. Am I worrying unneccessarily? Has anyone else come off meds for chronic HBP and had a successful pregnancy? I'm so scared... I greatly appreciate any advice!!

Lauren 27
DH Jeff
Evan 12-9-01
EDD 7-11-04

Top